After full physical in february I had the following levels: AST 34, ALT 48, GGT 154. Was sent for blood work agian after one month counts went to AST 36, ALT 57, GGT 137. Hepatitis was negative. I do not drink. My cholesterol was 240 and has been in that range for a long time. I was on Effexor (for anxiety) since November. I no longer take it. The only other medication I take is a prenatal vitamin. (I had a baby in May 2003 after 2 years of Invitro Trials).
Two years ago before I started my infertility treatments I had my Gall Bladder removed. (was not giving me a problem, but did not want to take a chance of having a problem if I got pregnant). Before the whole Gall Bladder issue, when I had a full physical in 2001, my liver counts were up (I am not sure which one) but I was convinced that it was because I was taking Tylenol P.M. every night.
At my doctors recommendation she is sending me for a sonogram which I will have done in the next few weeks.
What else could cause these elevations. I do eat lots of chocolate (which she made a comment on). Otherwise, my sugar level was 89, I am 5 10 and weigh 160. Have been more on the thin side most of my life. Your comments would be appreciated.
Many things can cause an elevated in the liver enzymes. You note that alcohol and hepatitis should not be causes. Anatomical abnormalities in the liver and gallbladder, as well as fatty liver, can also cause an elevation. Of course, medications like Tylenol affects the liver as well, but typically less than 4 grams of Tylenol per day is acceptable. More uncommon causes can be things like autoimmune hepatitis as well as hemochromatosis.
The appropriate next test would be a liver ultrasound - which can evaluate the liver and gallbladder anatomy. Typically a liver biopsy is not considered unless the ALT is 3 times greater than normal (i.e. more than 100).
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.